Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Triclor


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 07/21/2000]
Question: While pregnant and post pregnancy[7 yrs ago],I developed pancreatitis due to high tryglycerides.I had my gallbladder removed and parts of my pancreas due to this.My counts were 6000 and 8000 respectively.Right now they are at 1700.I am on tricor and was wondering if this is a good med. for my condition?I also had gestational diabetes at the time.Also,could this be a sign of me being diabetic?

Answer: Triclor would be fine to lower your triglycerides. The risk of diabetes after pancreatitis is fairly high and should be watched periodically. But, does not mean you are currently diabetic.

[posted 07/1/2000]
Question: What are the side effects of TRICOR?

Answer: Usually gi, nausea, gas, cramping. You can get liver toxicity and liver functions need to be followed, but uncommon.

[posted 11/27/1999]
Question: When unmedicated and on a low fat diet, my blood lipids are
generally: Ch=250, Tg=800, HDL=17, and LDL=? (uncalculable
because my Tg are above 400). By careful experimentation, I
have found that an herbal medication called Gugulipid (sometimes
called Gugulesterone from the mukul tree) raises my HDL to
between 40 and 45. I have tried Lipitor, Zocor, and Cholestid,
among others, but the only drug that reduces my Tg is Tricor,
which brings it down to about 170. To reduce my total Ch,
I have tried Niacin, but I have severe reactions to it for
dosages greater than 50 mg (itching, panting, sweating, etc.).
My physician has had me try the powders Cholestyramine and
Cholestipol, but they don't seem effective, and because of
their limitations as to when I can take them relative to
everything else (aside from the inconvenience and taste),
they are extremely inconvenient. I realize that one must
be careful in combining drugs that affect hepatic function,
(e.g. Tricor and Lipitor, which does lower my Ch), but can
it be done and do you have any other suggestions? I am a
44 year old male in good health, reasonably fit, and about
15 pounds overweight.

Answer: I'd probably take the Tricor. Lopid is a cousin and usually about the same effects, slightly cheaper generally. You can combine the lipitor and the tricor but this increases the liver toxicity and must be watched extremely closely. I only do this in extreme cases which are not responding to either one, but sounds like Tricor will work for you.

[posted 08/12/1999]
Question: I have been treated with 67 mg of Tricor three times/day for approximately one year for high triglyceride levels (before treatment my levels were 3-400's.) After one year, my triglyceride,and other lipid levels are excellent. However, for the first time my ALT and AST levels are elevated (60 and 87 respectively). How large a concern should this level be to me? I know the liver cannot regenerate itself when damaged. Since the levels took one year to develop, could they be caused by an allergy medicine (ZYrtec) I took for about the past six months? What would you recommend I do? Thank you very much.

Answer: LIver functions are one of the things we regularly monitor. However, at this dosage, toxicity would be unusual. The usual thing to do is stop the drug for 4-6 weeks and recheck the liver enzymes. If they are back to normal, restart the drug and recheck in 6 weeks or so. Usually, these elevations after being on the drug for awhile are due to some other influence on the liver. The liver is affected by many drugs and infections and nearly all of my patient's elevated LFTs on lipid lowering drugs have cleared and not returned after rechallenge.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.